Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bell fat and breasts inlargement
May 3, 2009

Hi, I have been poz. since 2003 n my CD4 was 250 when I started taking HIV meds, now is 711, no major complains, but my problem is bell fat n my breats are getting bigger every day, I look like I am 5month pregenant woman, I had bell fat problem before and switch my meds from Truvada, Norvir and Reyataz to Combivir and Reyataz,was a little better but now it looks like everything is comming back again,I do exercise 3-4times a week but still nothing changes, I ask my doc, to change to once a day pill and he gave me Epzicom and keep the Reyataz do you think this two combination will make any difference or Epzicom will make me more fat, I am 37yrs 5'5' 157 lbs I eat right excercise, please help me thank u.

Response from Dr. Henry

Truvada usually has about the same effect of body fat as Epzicom. It is possible that in your case the ritonavir is contributing to belly fat (this the switch to Epzicom + unboosted atazanavir is worth trying). Raltegravir is another option but head to head data is scant comparing your various treatment options and the effect on intra-abdominal fat and breast size. Age, time with HIV, CD4 nadir, and an increasing number of genetic factors contribute to fat distribution problems in HIV+ persons so not simply related to a particular HIV regimen in many cases. Assessing fat distribution is relatives can give an rough idea of some of the genetic components (though there may be genetic determinants for how various HIV meds impact fat as well). Diet and exercise still important but situation remains frustrating for many persons as you can attest. KH



Previous
Fat and Mucus in stool
Next
Mystery Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement